Alert archive / California / Gale Warnings in 2017

Gale Warning 37, NWS Los Angeles, CA

October 7, 2017

NWS Los Angeles, CA issued this gale warning at Oct 7, 2017, 9:10 AM PDT. It took effect at Oct 7, 2017, 6:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2017, 9:10 AM PDT (16:10 UTC)
In effect from
Oct 7, 2017, 6:00 PM PDT
Expired
Oct 8, 2017, 9:00 AM PDT
In force
15 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

310 
WHUS76 KLOX 071610
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
910 AM PDT SAT OCT 7 2017

PZZ670-673-080015-
/O.NEW.KLOX.SC.Y.0139.171007T1610Z-171008T0100Z/
/O.UPG.KLOX.SC.Y.0138.171008T0100Z-171009T0500Z/
/O.NEW.KLOX.GL.W.0037.171008T0100Z-171008T1600Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
910 AM PDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
PDT SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM PDT THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 12 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ676-080015-
/O.NEW.KLOX.SC.Y.0139.171008T0100Z-171009T0400Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
910 AM PDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 PM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 9 PM PDT SUNDAY.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-080015-
/O.NEW.KLOX.SC.Y.0139.171007T2200Z-171008T0600Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
910 AM PDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
4 follow-up statements
221 
WHUS76 KLOX 072123
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
223 PM PDT SAT OCT 7 2017

PZZ670-673-080530-
/O.CON.KLOX.SC.Y.0139.000000T0000Z-171008T0100Z/
/O.CON.KLOX.GL.W.0037.171008T0100Z-171008T1600Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
223 PM PDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
PDT SUNDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 13 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ676-080530-
/O.CON.KLOX.SC.Y.0139.171008T0100Z-171009T0400Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
223 PM PDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 PM PDT SUNDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-080530-
/O.CON.KLOX.SC.Y.0139.171007T2200Z-171008T0600Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
223 PM PDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
518 
WHUS76 KLOX 080319
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
819 PM PDT SAT OCT 7 2017

PZZ670-673-081130-
/O.CON.KLOX.GL.W.0037.000000T0000Z-171008T1600Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
819 PM PDT SAT OCT 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 9 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-081130-
/O.EXT.KLOX.SC.Y.0139.000000T0000Z-171009T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
819 PM PDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT SUNDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ676-081130-
/O.CON.KLOX.SC.Y.0139.000000T0000Z-171009T0400Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
819 PM PDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
558 
WHUS76 KLOX 081008
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
308 AM PDT SUN OCT 8 2017

PZZ670-673-081600-
/O.CON.KLOX.GL.W.0037.000000T0000Z-171008T1600Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
308 AM PDT SUN OCT 8 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE
  EXPECTED WHEN WINDS ARE STRONGEST. SMALL CRAFT ADVISORY WINDS
  WILL THEN CONTINUE INTO THE EVENING.

* SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 9 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ676-081815-
/O.CON.KLOX.SC.Y.0139.000000T0000Z-171009T0400Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
308 AM PDT SUN OCT 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-081815-
/O.CON.KLOX.SC.Y.0139.000000T0000Z-171009T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
308 AM PDT SUN OCT 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ASR

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
759 
WHUS76 KLOX 081555
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
855 AM PDT SUN OCT 8 2017

PZZ670-090000-
/O.EXP.KLOX.GL.W.0037.000000T0000Z-171008T1600Z/
/O.NEW.KLOX.SC.Y.0140.171008T1600Z-171009T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
855 AM PDT SUN OCT 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...GALE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS
EVENING.

* WINDS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS TO 30 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 11 TO 12 FEET WITH PERIODS AROUND 10 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ673-090000-
/O.EXP.KLOX.GL.W.0037.000000T0000Z-171008T1600Z/
/O.NEW.KLOX.SC.Y.0140.171008T1600Z-171009T0400Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
855 AM PDT SUN OCT 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...GALE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS
EVENING.

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 10 TO 12 FEET WITH PERIODS AROUND 10 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-081700-
/O.CAN.KLOX.SC.Y.0139.000000T0000Z-171009T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
855 AM PDT SUN OCT 8 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE
NEAR FUTURE.

$$

PZZ676-090000-
/O.CON.KLOX.SC.Y.0139.000000T0000Z-171009T0400Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
855 AM PDT SUN OCT 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Oct 7, 4:22 AM PDT, 4 hours 48 minutes earlier.

Area forecast discussion, Oct 7, 4:22 AM PDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
422 AM PDT Sat Oct 7 2017

.SYNOPSIS...
High pressure and offshore flow will result in another hot day
across the region away from the coast. An upper trough will move
through the Pacific Northwest and into the Great Basin on Sunday
and flow will turn onshore. This will bring much cooler weather
to the region. An offshore flow pattern will bring gusty Santa
Ana winds to portions of Southwest California Sunday night through
Tuesday morning, and it will be warmer. A cooling trend is
expected to begin Wednesday.

&&

.SHORT TERM...(TDY-MON)

Clear skies across the region this morning, and with the exception
of a few high clouds, today will be sunny. Pressure gradients
between KLAX and KDAG were between 3 and 4 mb offshore, slightly
more so than at this time on Fri. There should be some locally
gusty NE winds across L.A. and VTU Counties this morning, but
they should remain below advisory levels. Gradients are expected
to turn onshore this afternoon, whereas they remained offshore all
day on Fri. This should bring a few degrees of cooling to the
coastal plain today, especially near the beaches. However, even
there, temps will rise quickly this morning, and if the sea breezes
are delayed enough, it will get nearly as warm. Expect similar
max temps today in the valleys, or there may even be a degree or
two of warming. High temps in a couple of the hotter valley
locations could reach 100 degrees today. There should also be a
couple of degrees of warming in the mtns and deserts today.

A trough will move through the Pac NW and into the Great Basin
tonight and Sunday. Models show an eddy circulation tonight and
Sunday morning, with strong onshore gradients developing. The WRF
indicates low clouds moving northward into at least coastal
sections of L.A. County and probably Ventura County late tonight
and Sunday morning, and it is not out of the question that clouds
could push into some valley areas. Clouds could linger at the
beaches of L.A. and VTU Counties well into the afternoon on
Sunday. There will be significant cooling on Sunday, with max
temps down as much as 12 to 18 degrees in some valley areas
and across far interior portions of the coastal plain.

The upper trough in the Great Basin will move eastward Sunday
night and Mon, and a strong surface high will settle into Nevada.
Pressure gradients will rapidly reverse, and are forecast to be
nearly 8 mb offshore between KLAX and KDAG Mon morning. There
could be some low clouds across coastal sections of L.A. County
Sunday night, but those should be whisked off the coast by the
developing offshore flow. Strong offshore gradients, cold air
advection, and fairly good upper level support with strong winds
at 850 mb should result in some decent Santa Ana winds across much
of L.A. and VTU Counties Monday. At this point, it looks almost
certain that Wind Advisories will be needed across most of L.A.
and VTU Counties, and High Wind Warning level winds are certainly
possible. Max temps will likely rise several degrees west of the
mountains on Mon, but will likely fall significantly in the mtns
and deserts.

.LONG TERM...(TUE-FRI)

Broad upper ridge will become zonal flow across Southwestern CA on
Tue, and heights will rise slightly or change little. Gradients
will still be offshore, in the morning, then will flip onshore.
There should be several degrees of warming on Tue in the mtns and
deserts, little change or slight warming in the valleys, and some
cooling across the coastal plain, mainly near the beaches. A
trough will move into the West Coast on Wed, causing
heights/thicknesses to fall. Low level flow will be increasingly
onshore. This should bring a few degrees of cooling to most
areas Wed. The upper trough across the West Coast will sharpen and
dig some Thu, so expect some additional cooling. Then, expect
little change in temps on Fri as the trough remains in place.
Night through morning low clouds will probably return to coastal
areas Wed night and Thu, and become more widespread Thu night and
Fri. There is a chance that low clouds could return as early
as Tue night, but that appears unlikely at this time.

&&

.AVIATION...07/12z.

At 0830z at KLAX... the inversion was surface based. The top of
the inversion was around 1900 feet with a temperature of about 33
degrees Celsius.

Overall... High confidence in the current TAFs. Patchy fog and low
clouds are possible in the Los Angeles Basin Sunday morning.
Otherwise and elsewhere VFR conditions will prevail.

KLAX... High confidence in the current TAF. Patchy fog and low
clouds are possible Sunday morning. Otherwise VFR conditions will
prevail. There is a ten percent chance of east winds to 10 kt
through 16z today and again 08/09z-14z.

KBUR... High confidence in the current TAF. VFR conditions will
prevail through the forecast period.

&&

.MARINE...07/230 AM.

Small Craft Advisory (SCA) level winds will develop across the
northern and central outer waters tonight and continue through at
least Sunday evening. There is a 40 percent chance of Gale Force
winds north of San Miguel Island during this time and into Monday.

Winds across the inner waters are expected to remain below SCA
levels though there is a 25 percent chance of SCA winds
developing on Sunday and possibly into Monday. There will be
locally gusty winds tonight through Monday at times along the
coast from Ventura southward. The locally gusty winds may extend
as far offshore as Catalina Island on Monday.

A long period south swell will continue over the coastal waters
this weekend resulting in hazardous breaking waves near shore
through late Sunday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement in effect through Sunday evening for
      zones 34-35-40-41-87. (See LAXCFWLOX).
     Fire Weather Watch in effect from late Sunday night through
      Monday evening for zones 237-238-251. (See LAXRFWLOX).
     Fire Weather Watch in effect from late Sunday night through
      Tuesday morning for zones
      240-241-244>246-253-254-288-547-548. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect from 6 PM this evening to 10
      PM PDT Sunday for zones 670-673. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
Gusty Santa Ana winds and critical fire weather conditions are
possible on Monday.

&&

PUBLIC...DB
AVIATION...Kj
MARINE...Kj
SYNOPSIS...DB

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:44 AM PDTSmall Craft AdvisoryLOX5 hr
Oct 7, 9:10 AM PDTSmall Craft AdvisoryLOX42 hr
Oct 7, 1:17 PM PDTHigh Wind WatchLOXLos Angeles21 hr
Oct 7, 4:03 PM PDTRed Flag WarningLOXLos Angeles, Santa Barbara66 hr

Nearby

Gale Warnings in California, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.